MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888411405
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a week after the cuff was removed, leakage was found at the cuff removal site.Flushing was done prior to use, and the catheter test was normal.Nothing unusual observed on the device prior to use.No other products being utilized with the device.No other defects/damages found on the product where the leak observed.No ointment(s) were utilized at the exit site.The wound dressing did not include any cleaning agents or antimicrobial properties.The patient was responsible for any type of catheter maintenance, and it was cleaned with saline solution.The site never used sepsiderm to clean catheters.The catheter had been in placed for 29 days.The patient was reluctant to continue pd (peritoneal dialysis) therapy because of the catheter problem, so the pd (peritoneal dialysis) catheter was removed, and they changed to hd (hemodialysis) therapy, which solved the issue.There was no blood loss.A blood transfusion was not required.The catheter problem was addressed by surgical management.There was no reported pati ent injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a week after the cuff was removed, leakage was found at the cuff removal site at the exit site of the catheter from the pd (peritoneal dialysis) tube shaft.Flushing was done prior to use, and the catheter test was normal.Nothing unusual observed on the device prior to use.No other products being utilized with the device.No other defects/damages found on the product where the leak observed.No ointment(s) were utilized at the exit site.They were covered with sterile gauze which was a routine procedure.The wound dressing did not include any cleaning agents or antimicrobial properties.The patient was not responsible for any type of catheter maintenance; the patient only had the catheter outlet cleaned, and it was cleaned with saline solution.The site never used sepsiderm to clean catheters.The catheter had been in placed for 29 days.The patient was reluctant to continue pd therapy because of the catheter problem, so the pd catheter was removed, and they changed to hd (hemodialysis) therapy, which solved the issue.After changing the treatment mode, this treatment method had been used for continuous treatment.There was no blood loss.A blood transfusion was not required.No medication treatment for the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b3, b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a week after the cuff was removed, leakage was found at the cuff removal site at the exit site of the catheter from the pd (peritoneal dialysis) tube shaft.Flushing was done prior to use, and the catheter test was normal.Nothing unusual observed on the device prior to use.No other products being utilized with the device.No other defects/damages found on the product where the leak observed.No ointment(s) were utilized at the exit site.They were covered with sterile gauze.The wound dressing did not include any cleaning agents or antimicrobial properties.The patient was not responsible for any type of catheter maintenance; the patient only had the catheter outlet cleaned, and it was cleaned with saline solution.The site never used sepsiderm to clean catheters.The catheter had been in placed for 29 days.The patient was reluctant to continue pd therapy because of the catheter problem, so the pd catheter was removed, and they changed to hd (hemodialysis) therapy, which solved the issue.There was no blood loss.A blood transfusion was not required.No medication treatment.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, a week after the cuff was removed, leakage was found at the cuff removal site at the exit site of the catheter from the pd (peritoneal dialysis) tube shaft.Flushing was done prior to use, and the catheter test was normal.Nothing unusual observed on the device prior to use.No other products being utilized with the device.No other defects/damages found on the product where the leak observed.No ointment(s) were utilized at the exit site.They were covered with sterile gauze which was a routine procedure.The wound dressing did not include any cleaning agents or antimicrobial properties.The patient was not responsible for any type of catheter maintenance; the patient only had the catheter outlet cleaned, and it was cleaned with saline solution.The site never used sepsiderm to clean catheters.The catheter had been in placed for 29 days.The patient was reluctant to continue pd therapy because of the catheter problem, so the pd catheter was removed, and they changed to hd (hemodialysis) therapy, which solved the issue.After changing the treatment mode, this treatment method had been used for continuous treatment.The treatment was able to be completed.There was no blood loss.A blood transfusion was not required.No medication treatment for the event.There was no reported patient injury.
 
Additional Manufacturer Narrative

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19930932
Report Number1282497-2024-00302
Device Sequence Number16828239
Product Code FJS
UDI-Device Identifier10884521054974
UDI-Public10884521054974
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2025
Device Model Number8888411405
Device Catalogue Number8888411405
Device Lot Number2019500204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/07/2024
08/21/2024
08/29/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/22/2024
08/30/2024
09/10/2024
Date Device Manufactured10/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian